| Model Number |
APB-1-3-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an axium coil that got stuck at the echelon 10 microcatheter hub and was damaged.The patient was undergoing a coil embolization to treat a ruptured saccular left anterior cerebral artery (aca) aneurysm.The aneurysm max diameter was 2.8mm and the neck diameter was 1.5mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the devices were prepared per the instructions for use (ifu). axium coil had resistance and became stuck and deployed in the echelon microcatheter hub and could not be removed.It was noted the the coil was damaged.Both the catheter and coil were replaced to complete the procedure successfully.There was no harm or injury to the patient.Ancillary device: navien 5f catheter (lot: b559220) additional information received that the coil came out of the introducer sheath smoothly.The coil detached prematurely in catheter hub.There are no images of the complaint devices.
Event or Problem Description
Additional information received that there were any no detachment attempts (instant detach or manual method) made.There was no ki nk/damage observed on the pushwire.There were 2 coils implanted before and 2 coils implanted after this malfunctioned coil.
Additional Manufacturer Narrative